Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 27, 2010, 8:56 PM CDT for Pawnee County, Oklahoma. It took effect at Apr 28, 2010, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 8:56 PM CDT (01:56 UTC)
- In effect from
- Apr 28, 2010, 10:00 AM CDT
- Expired
- Apr 28, 2010, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 280156 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 856 PM CDT TUE APR 27 2010 OKZ054-059-281100- /O.NEW.KTSA.WI.Y.0003.100428T1500Z-100429T0200Z/ OSAGE-PAWNEE- 856 PM CDT TUE APR 27 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. HAZARDOUS WEATHER... * GUSTY SOUTH WINDS WILL BEGIN TO INCREASE WEDNESDAY MORNING AS SURFACE LOW PRESSURE DEVELOPS ON THE LEE SIDE OF THE ROCKIES. THE STRONG WINDS WILL LIKELY CONTINUE INTO THE EVENING HOURS. IMPACTS... * WIND GUSTS AROUND 40 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
3 follow-up statements
401 WWUS74 KTSA 280904 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 404 AM CDT WED APR 28 2010 OKZ054-059-282100- /O.CON.KTSA.WI.Y.0003.100428T1500Z-100429T0200Z/ OSAGE-PAWNEE- 404 AM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... A WIND ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. HAZARDOUS WEATHER... * GUSTY SOUTH WINDS WILL BEGIN TO INCREASE THIS MORNING AS SURFACE LOW PRESSURE DEVELOPS ON THE LEE SIDE OF THE ROCKIES. THE STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS. IMPACTS... * WIND GUSTS AROUND 40 MILES AN HOUR ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
444 WWUS74 KTSA 282003 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 303 PM CDT WED APR 28 2010 OKZ054-059-290415- /O.NEW.KTSA.WI.Y.0004.100429T1500Z-100430T0200Z/ /O.CON.KTSA.WI.Y.0003.000000T0000Z-100429T0200Z/ OSAGE-PAWNEE- 303 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY AND A WIND ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. HAZARDOUS WEATHER... * ONGOING GUSTY SOUTHERLY WINDS WILL CONTINUE IN OSAGE AND PAWNEE COUNTIES THIS AFTERNOON AND EVENING. IMPACTS... * WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WIND GUST VALUES DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ055>058-060>064-066>068-070-290415- /O.NEW.KTSA.WI.Y.0004.100429T1500Z-100430T0200Z/ WASHINGTON OK-NOWATA-CRAIG-OTTAWA-TULSA-ROGERS-MAYES-DELAWARE-CREEK- OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- 303 PM CDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WAGONER...OTTAWA...WASHINGTON...CRAIG...NOWATA... CREEK...CHEROKEE...OKMULGEE...MUSKOGEE...TULSA...ROGERS...MAYES AND DELAWARE. HAZARDOUS WEATHER... * AS AN UPPER LEVEL STORM SYSTEM GETS ORGANIZED ACROSS THE WESTERN PART OF THE COUNTRY THURSDAY... SOUTHERLY WINDS ACROSS EASTERN OKLAHOMA WILL INCREASE FROM THE PRIOR DAY AND COVER A LARGER AREA. IMPACTS... * WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
601 WWUS74 KTSA 290206 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 906 PM CDT WED APR 28 2010 OKZ054-059-291015- /O.EXP.KTSA.WI.Y.0003.000000T0000Z-100429T0200Z/ /O.CON.KTSA.WI.Y.0004.100429T1500Z-100430T0200Z/ OSAGE-PAWNEE- 906 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY... ...WIND ADVISORY HAS EXPIRED FOR THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. * WINDS HAVE DECREASED THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HAZARDOUS WEATHER... * GUSTY SOUTH WINDS WILL AGAIN INCREASE ACROSS NORTHEAST OKLAHOMA THURSDAY MORNING AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. IMPACTS... * WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ055>058-060>064-066>068-070-291015- /O.CON.KTSA.WI.Y.0004.100429T1500Z-100430T0200Z/ WASHINGTON OK-NOWATA-CRAIG-OTTAWA-TULSA-ROGERS-MAYES-DELAWARE-CREEK- OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- 906 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...WAGONER...OTTAWA...WASHINGTON...CRAIG...NOWATA... CREEK...CHEROKEE...OKMULGEE...MUSKOGEE...TULSA...ROGERS...MAYES AND DELAWARE. HAZARDOUS WEATHER... * GUSTY SOUTH WINDS WILL AGAIN INCREASE ACROSS NORTHEAST OKLAHOMA THURSDAY MORNING AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. IMPACTS... * WIND GUSTS AS HIGH AS 40 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 27, 5:59 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 27, 5:59 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 559 PM CDT TUE APR 27 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. AFTN CU WILL CONTINUE TO DISSIPATE THIS EVENING...AND WILL LIKELY BE COMPLETELY GONE BY 03Z. WINDS OVERNIGHT...ALTHOUGH VERY LIGHT...WILL BEGIN TO SHIFT TO A MORE SOUTHERLY DIRECTION AS A SFC HIGH MOVES EAST OF THE AREA. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA BY MID MORNING TOMORROW...RESULTING IN STRONG AND GUSTY WINDS FROM ABOUT 15Z ON. GUSTS AT ALL SITES WILL BE GREATER THAN 20 KTS AFTER 18Z...WITH TUL/RVS GUSTING TO NEAR 30 KTS. && .PREV DISCUSSION... /ISSUED 246 PM CDT TUE APR 27 2010/ DISCUSSION... THE AREA WILL EXPERIENCE ONE MORE NIGHT OF BELOW NORMAL TEMPERATURES BEFORE SOUTHERLY WINDS COMMENCE. WARM AIR AND MOISTURE ADVECTION WILL BEGIN IN EARNEST BY LATE WEDNESDAY MORNING... RETURNING TEMPERATURES TO NORMAL AND ABOVE QUITE QUICKLY. AS SURFACE LOW PRESSURE DEVELOPS IN THE CENTRAL PLAINS AHEAD OF AN APPROACHING UPPER SYSTEM... SOUTHERLY WINDS WILL CONTINUE WEDNESDAY NIGHT AND INCREASE THURSDAY AFTERNOON. WIND ADVISORY CRITERIA IS NOT EXPECTED TO BE MET... BUT THAT POSSIBILITY WILL CERTAINLY BE REEVALUATED BY LATER SHIFTS. A COLD FRONT WILL ENTER EASTERN OKLAHOMA LATE THURSDAY OR EARLY FRIDAY. THERE REMAINS TIMING DIFFERENCES BETWEEN MODELS... BUT IT DOES APPEAR THE FRONTAL PASSAGE WILL BE AT A DISADVANTAGES TIME FOR ANY ORGANIZED SEVERE WEATHER TO OCCUR WITHIN OUR AREA. THE FRONT IS EXPECTED TO LINGER ACROSS THE AREA FOR SEVERAL DAYS AS STRONG SOUTHWESTERLY FLOW ALOFT PERSISTS OVER THE REGION. THIS SCENARIO WILL NECESSITATE KEEPING THUNDERSTORMS IN THE FORECAST THROUGHOUT THE WEEKEND AS INTERMITTENT RIPPLES IN THE FLOW SHOULD GENERATE ENOUGH LIFT FOR THUNDERSTORM INITIATION. TRANQUIL AND DRY CONDITIONS WILL RETURN TO THE AREA BY THE FIRST PART OF THE WORK WEEK AS FLOW ALOFT WEAKENS AND BECOMES MORE ZONAL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
Hazardous weather outlook, Apr 27, 4:56 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT TUE APR 27 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT TUE APR 27 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. DISCUSSION... NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM AND HIGH WIND POTENTIAL. FRIDAY...SEVERE THUNDERSTORM AND HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM AND HIGH WIND POTENTIAL. MONDAY...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... A DEVELOPING LOW PRESSURE TROUGH IN THE WESTERN UNITED STATES WILL BRING A PERIOD OF UNSETTLED WEATHER TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE LATTER HALF OF THIS WEEK. SOUTH WINDS WILL INCREASE ON WEDNESDAY...AND BECOME STRONG AND GUSTY THURSDAY AS THE SYSTEM MOVES CLOSER...ESPECIALLY NORTHWEST OF INTERSTATE 44. AN ASSOCIATED COLD FRONT AND DRY LINE WILL SET UP TO OUR WEST THURSDAY. A FEW STORMS COULD MOVE INTO FAR NORTHEAST OKLAHOMA LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING. THE GREATER SEVERE THREAT WILL LIKELY OCCUR WITH ANY THUNDERSTORMS THAT REDEVELOP ALONG THE DRYLINE FRIDAY AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE EXACT POSITION OF THE DRY LINE...INCLUDING HOW MUCH DESTABILIZATION OCCURS AHEAD OF THE BOUNDARY...WILL LIKELY DETERMINE THE OVERALL SEVERE THREAT. THE UPPER TROUGH WILL REMAIN TO OUR WEST WITH A FRONTAL BOUNDARY IN THE VICINITY THROUGH THE WEEKEND...WITH ADDITIONAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS POSSIBLE. DETAILS REGARDING THE TIMING AND SIGNIFICANCE OF ANY SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS SHOULD BEGIN TO PREPARE FOR AN ACTIVE WEATHER PATTERN DEVELOPING THURSDAY NIGHT AND CONTINUING INTO WEEKEND WITH INTERMITTENT PERIODS OF SEVERE WEATHER POSSIBLE. THE EXACT TIMING AND OVERALL EXTENT OF THE SEVERE WEATHER WILL CONTINUE TO BE REFINED IN THE UPCOMING DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:03 PM CDT | Wind Advisory | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 9 more | 30 hr |
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.